Alert archive / Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 133, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 5, 2001, 8:14 PM EDT for Russell County, Virginia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2001, 8:14 PM EDT (00:14 UTC)
- Expired
- Jul 5, 2001, 9:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Russell County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 060015 SVRMRX VAC167-060100- /NEW.KMRX.SV.W.0223.060014-060100/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 814 PM EDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSSELL COUNTY IN SOUTHWEST VIRGINIA * UNTIL 900 PM EDT * AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM HONAKER TO ST. PAUL...OR FROM 12 MILES NORTHEAST OF LEBANON TO 13 MILES EAST OF WISE...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HONAKER AROUND 820 PM EDT CASTLEWOOD AROUND 825 PM EDT LEBANON AROUND 835 PM EDT HANSONVILLE AROUND 850 PM EDT THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$ LAT...LON 3717 8192 3693 8237 3675 8233 3690 8179 GH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:00 PM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 5, 3:00 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EDT THU JUL 5 2001
LOW CLOUDS HAVE BEEN SLOW TO BREAK UP...BUT ARE FINALLY DOING SO.
WILL NOT BE ABLE TO RECOVER AS MUCH AS EXPECTED...SO INSTABILITY
SHOULD BE LIMITED THIS EVENING. STILL MAY HAVE A FEW SHOWERS AND
THUNDERSTORMS EARLY TONIGHT AHEAD OF THE FRONT. FRONT WILL PUSH
INTO THE AREA TONIGHT...AND SHOULD BE SOUTH OF THE AREA FRIDAY
MORNING. DRIER AIR WILL FILTER IN FRIDAY...SHOULD BE MOSTLY CLEAR
FRIDAY AND FRIDAY NIGHT. SOME DISAGREEMENT IN HANDLING SHORT WAVE
ENERGY IN THE NORTHWEST FLOW...AS WELL AS THE NEXT FRONT
APPROACHING FROM THE NORTHWEST. MAY SEE SOME SHOWER AND
THUNDERSTORMS SATURDAY AT LEAST OVER THE NORTH...BUT WITH THE
UNCERTAINTY...FOR NOW WILL CONTINUE WITH A DRY FORECAST.
GUIDANCE TEMPS GENERALLY CLOSE AND LOOK REASONABLE...WILL NOT STRAY
FAR.
PRELIMINARY NUMBERS FOLLOW:
CHA 67 89 64 92 / 30 5 0 10{
TYS 64 86 61 90 / 30 0 0 10
TRI 60 83 54 89 / 30 0 0 10
OQT 64 86 61 90 / 30 0 0 10
.MRX...
NC...NONE.
TN...NONE.
VA...NONE.
LDWIn the hours before
Special weather statement, Jul 5, 5:30 PM EDT, 2 hours 44 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-060200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 530 PM EDT THU JUL 5 2001 ...SEVERE THUNDERSTORM WATCH FOR NORTHERN PARTS OF THE CUMBERLAND PLATEAU UNTIL 10PM EDT (9PM CDT)... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND EVENING...MAINLY ALONG A COLD FRONT ACROSS EXTREME SOUTHERN KENTUCKY. THESE STORMS WILL BE MOVING SOUTHEAST AT 20 MPH ...AND LIKELY AFFECT MUCH OF THE NORTHERN COUNTIES OF THE CUMBERLAND PLATEAU EARLY THIS EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 50 MPH...AND POSSIBLY LARGE HAIL UP TO GOLFBALL SIZE. BRIEF LOCALLY HEAVY RAINS OF 1 TO 2 INCHES MAY ALSO OCCUR WITH ANY OF THE STRONGER STORMS. ALSO... DO NOT UNDERESTIMATE THE DANGER OF LIGHTNING STRIKES IN AND NEAR THESE STORMS. THE STORMS SHOULD WEAKEN TOWARD SUNSET...AND SEVERE STORMS ARE NOT ANTICIPATED OVER THE REMAINDER OF EAST TENNESSEE. HOWEVER...PERSONS CLOSE TO THE WATCH AREA SHOULD MONITOR WEATHER DEVELOPMENTS THIS EVENING. STAY TUNED TO THIS STATION FOR LATER STATEMENTS...AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. TG
Local storm report, Jul 5, 6:42 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
642 PM EDT THU JUL 5 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM COUNTYWIDE TN WIND DAMAGE
07/05/01 CAMPBELL NUMEROUS TREES REPORTED
DOWN COUNTYWIDE. REPORTED
BY DISPATCH.
0614 PM OAK RIDGE TN 1.00 INCH HAIL
07/05/01 ANDERSON DIME TO QUARTER SIZE HAIL
REPORTED IN NORTH OAK
RIDGE. REPORTED BY HAM
RADIO OPERATOR.
0615 PM NORRIS TN .75 INCH HAIL
07/05/01 ANDERSON DIME SIZE HAIL REPORTED IN
NORRIS. REPORTED BY PUBLIC
SAFETY OFFICER.
0616 PM 2 NE NORRIS TN .88 INCH HAIL
07/05/01 ANDERSON DIME TO NICKEL SIZE HAIL
x REPORTED IN ANDERSONVILLE.
REPORTED BY THE PUBLIC VIA
T.V. WEATHERPERSON.
FERRELLLocal storm report, Jul 5, 6:57 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
657 PM EDT THU JUL 5 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 4 NW NEW TAZEWELL TN WIND DAMAGE
07/05/01 CLAIBORNE NUMEROUS TREES REPORTED
DOWN IN THE GOINS
COMMUNITY. REPORTED B#Y EMA
DIRECTOR.
FERRELLNearby
Severe Thunderstorm Warnings in Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.